MAUDE Adverse Event Report: ANGIODYNAMICS, INC UNI*FUSE INFUSION CATHETER; UNI*FUSE INFUSION CATHETER,

ANGIODYNAMICS, INC UNI*FUSE INFUSION CATHETER; UNI*FUSE INFUSION CATHETER,
Catalog Number H787124018165
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint # (b)(4).
 
Event or Problem Description
Patient had a right dvt.A unifuse system was used to dissolve thrombosis.After 5 days, the catheter was found broken when it was removed from the body.The catheter fragment was successully removed.The catheter was replaced with a new of the same device to complete the treatment of the dvt.The patient did not suffer any harm or injury due to this event.It was reported the defective disposable device is available for return to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was an occluded unifuse guidewire.A visual of the guidewire noted the guidewire tip end (coiled tip) was separated from the guidewire mandrel.The customer's reported complaint description was confirmed; the occlusion guidewire was observed to have tip separated from the mandrel wire.The root cause of the tip detachment could not be definitively determined.A possible root cause for the occluding guidewire separating could be due to handling damage.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use: warning: never advance the guidewire against resistance; this could cause vessel trauma and/or wire damage.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint#: (b)(4).

Common Device Name
UNI*FUSE INFUSION CATHETER,
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key8845466
Report Number1319211-2019-00069
Device Sequence Number16676481
Product Code KRA
UDI-Device IdentifierH787124018165
UDI-PublicH787124018165
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K951509
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Catalogue NumberH787124018165
Device Lot Number5429035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2019
Supplement Date Received by Manufacturer07/03/2019
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date10/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;